Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 2:22 AM CDT for Mayes County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:22 AM CDT (07:22 UTC)
- Expired
- Jul 17, 2021, 2:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WWUS84 KTSA 170722
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT Sat Jul 17 2021
OKZ062-170745-
Mayes OK-
222 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES COUNTY UNTIL
245 AM CDT...
At 222 AM CDT, a strong thunderstorm was located over Hoot Owl,
moving west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Salina... Spavinaw...
Hoot Owl... Spavinaw State Park...
Strang... Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3643 9502 3634 9500 3627 9501 3627 9522
3641 9522
TIME...MOT...LOC 0722Z 082DEG 6KT 3634 9512
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 12:49 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 17, 12:49 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1249 AM CDT Sat Jul 17 2021 .DISCUSSION... Spotty thunderstorms are developing across parts of E OK and NW AR with storms near our NW AR terminals at the time of writing. These storms are expected to be largely stationary tonight so if they become established they will likely go for awhile. If the right storm pops over a terminal, expect a prolonged period of MVFR to IFR conditions with heavy rainfall potentially leading to LIFR conditions at times. With this said, confidence was too low to really lower conditions at any one airport but trends will be monitored over the next few hours with amendments made if necessary. After a break this morning, additional showers and storms are expected to develop with day time heating across much of E OK and NW AR. There is still some uncertainty into the coverage for this afternoon as guidance continues to vary. With that said, confidence is medium to high in showers/storms affecting terminals across E OK and NW AR but medium in terms of timing and duration. MVFR to brief IFR conditions can be expected with any activity. Snider && .PREV DISCUSSION... /Issued 913 PM CDT Fri Jul 16 2021/ ..UPDATE... DISCUSSION... Latest radar imagery shows isolated convection continuing along the KS/OK border to the west of Osage County and within a zone of deeper convergence with signs of new development further east. This activity is forecast by short term models to expand eastward across northeast OK overnight and potentially become anchored in the area that saw heavy rainfall last night. Current forecast has the highest POPs across northern most counties but if current trends continue these may need to be increased especially in the 09-15Z time frame. Flooding will also be a concern if storms with higher rainfall rates do materialize and begin to train over this area. Other region of concern is far southeast OK where there has been a signal for development in a similar warm advection pattern though this area is also beneath more diffluent flow aloft which would favor backbuilding cells. Overall there is lower confidence in this as focus may be initially further south into north TX. Remainder of forecast looks in good shape and aside from possible increase in POPs and clouds across northeast OK/northwest AR no major changes are anticipated. PREV DISCUSSION... /Issued 616 PM CDT Fri Jul 16 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions prevail this evening across eastern Oklahoma and western Arkansas. Shower and thunderstorm coverage will likely increase later this evening and overnight across northeast Oklahoma and northwest Arkansas. With uncertainty on how the convection will evolve, have only included VCTS at the northeast Oklahoma and northwest Arkansas TAFs. VFR conditions will likely continue through tonight with MVFR to IFR conditions possible in and near thunderstorm areas. PREV DISCUSSION... /Issued 231 PM CDT Fri Jul 16 2021/ DISCUSSION... Main area of convection continues to slowly push to the south and east this afternoon, leaving an outflow boundary from far southeast into north central OK. Mid level trough will also continue to slide southeast tonight and while overall forcing will not be as strong tonight, persistent warm advection and moisture transport will continue to interact with the above mentioned boundary. At least scattered showers and thunderstorms are likely to redevelop later this afternoon and evening as a result, albeit less organized than what we saw early the morning. At this time no additional, flood watches are planned, though a corridor of higher precip chances may become defined later this evening and should it coincide with areas that already saw heavy rain, a short-fused watch could be needed. Effective boundary with a humid airmass and at least subtle forcing in NW flow aloft will persist the next couple of days, resulting in continues showers and thunderstorm chances. Given precipitable water in the 2 inch range, efficient rain production remains likely and any areas that receive additional rounds of rainfall will be prone to flooding. The overall trend though should be for the highest probability to shift a bit south by Saturday into Sunday. Monday continues to show higher precip chances as western US ridge amplifies and mid level low in northerly flow drops south and west into the area. By mid to late next week, it appears ridge will strengthen over the southern plains resulting in more typical summer weather with hot and humid conditions and reduced precip chances. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 72 90 71 / 30 30 30 40 FSM 90 72 90 72 / 70 40 50 40 MLC 91 72 90 69 / 50 40 40 40 BVO 89 70 89 69 / 30 20 30 30 FYV 87 67 87 66 / 40 40 40 30 BYV 87 69 87 67 / 30 30 40 20 MKO 89 70 87 70 / 50 30 30 40 MIO 88 70 88 68 / 50 20 30 20 F10 91 71 89 69 / 40 40 30 40 HHW 90 73 91 72 / 40 40 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....99
Hazardous weather outlook, Jul 16, 5:26 PM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
526 PM CDT Fri Jul 16 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
526 PM CDT Fri Jul 16 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late this evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late this evening.
DISCUSSION...
Isolated showers and thunderstorms will develop this evening
across portions of eastern Oklahoma or may move into the area
from southern Kansas. High instability and slightly stronger winds
aloft may allow one or two storms to become strong to marginally
severe. The main threat will be gusty winds with a lesser concern
for large hail. Locally heavy rainfall will also be possible
across a broader area of eastern Oklahoma and northwest Arkansas
late this evening and overnight as additional storms develop or
existing activity grows upscale into clusters. Slow movement of
the activity combined with efficient rainfall rates may lead to
localized flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A nearly stationary frontal boundary and existing outflow
boundaries from earlier storms will continue to provide a focus
for shower and thunderstorm activity through the weekend across
much of eastern Oklahoma and western Arkansas. A developing upper
level disturbance over the Missouri Valley late in the weekend
into early next week will result in a general increase in
rainfall coverage. The persistent threat of showers and
thunderstorms along with abundant moisture will continue the
threat for locally heavy rainfall. Organized severe weather is not
expected.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 16, 9:44 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Jul 16 2021
OKZ054-170330-
Osage OK-
944 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
1030 PM CDT...
At 944 PM CDT, a strong thunderstorm was located 3 miles northeast of
Grainola, moving southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9646 3689 9634 3675 9663 3699 9675
3700 9673
TIME...MOT...LOC 0244Z 328DEG 11KT 3698 9661Special weather statement, Jul 17, 1:25 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 AM CDT Sat Jul 17 2021
OKZ054-170700-
Osage OK-
125 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
200 AM CDT...
At 124 AM CDT, a strong thunderstorm was located 5 miles west of
Bigheart, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Pawhuska... Elgin...
Bigheart... Hulah...
Sunset Lake... Pearsonia...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9602 3698 9600 3690 9600 3667 9633
3688 9652 3700 9636
TIME...MOT...LOC 0624Z 231DEG 14KT 3688 9632
SniderSpecial weather statement, Jul 17, 1:49 AM CDT, 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 149 AM CDT Sat Jul 17 2021 OKZ062-063-170715- Delaware OK-Mayes OK- 149 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 215 AM CDT... At 148 AM CDT, a strong thunderstorm was located 4 miles southeast of Spavinaw, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Spavinaw... Hoot Owl... Spavinaw State Park... Strang... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3642 9491 3626 9489 3625 9514 3641 9515 TIME...MOT...LOC 0648Z 091DEG 7KT 3634 9500 Snider
Special weather statement, Jul 17, 2:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT Sat Jul 17 2021
OKZ062-170745-
Mayes OK-
222 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES COUNTY UNTIL
245 AM CDT...
At 222 AM CDT, a strong thunderstorm was located over Hoot Owl,
moving west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Salina... Spavinaw...
Hoot Owl... Spavinaw State Park...
Strang... Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3643 9502 3634 9500 3627 9501 3627 9522
3641 9522
TIME...MOT...LOC 0722Z 082DEG 6KT 3634 9512
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:44 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jul 17, 12:29 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 17, 1:02 AM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| Jul 17, 1:10 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 17, 1:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 17, 1:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 2:09 AM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 3:16 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 17, 3:18 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more | 39 hr |
| Jul 17, 3:33 AM CDT | Areal Flood Advisory | TSA | Mayes | 117 min |
| Jul 17, 3:42 AM CDT | Special Weather Statement | TSA | Mayes | 18 min |
| Jul 17, 4:10 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 3 hr |
| Jul 17, 4:28 AM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 17, 4:40 AM CDT | Flash Flood Warning | TSA | Craig | 2 hr |
| Jul 17, 5:32 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 5:41 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers | 3 hr |
| Jul 17, 6:12 AM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 6:17 AM CDT | Areal Flood Advisory | TSA | Tulsa, Washington | 118 min |
| Jul 17, 6:49 AM CDT | Areal Flood Warning | TSA | Craig | 3 hr |
| Jul 17, 7:17 AM CDT | Areal Flood Advisory | TSA | Washington | 118 min |
| Jul 17, 7:41 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Jul 17, 9:09 AM CDT | Areal Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 10:44 AM CDT | Areal Flood Warning | TSA | Washington | 2 hr |
| Jul 17, 3:10 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 17, 3:15 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Jul 17, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 25 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 17, 4:49 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 5:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 17, 5:20 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 115 min |
| Jul 17, 5:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 17, 6:15 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 2 hr |
| Jul 17, 6:48 PM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Jul 17, 6:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 17, 3:25 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Jul 17, 5:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Jul 17, 2:39 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 17, 4:14 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| Jul 17, 5:03 PM CDT | Special Weather Statement | TSA | Franklin | 42 min |
| Jul 17, 5:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| Jul 17, 5:56 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.